• question-icon

    Suggest treatment for alcohol-induced liver disease

default
Posted on Fri, 3 Jun 2016 in Liver and Gall Bladder
Question: I had a drinking spell of one week. Where I drank heavy for 5 days. The next week I became Jaundice. What is the time frame of recovery
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and welcome

I appreciate your concern

Kindly answer the following to advise accordingly

When you became jaundiced , did you get your liver function tests done via a doctor

If not then they need to be done

If you have done so kindly upload the results esp of ALT and bilirubin. PT and albumin

let me know if you have any query

Wishing you best of health

Thanks

Dr M.S Khalil


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 1 hour later
I have not seen a doctor. Is there anything I can do to alleviate the situation without testing
doctor
Answered by Dr. Muhammad Sareer Khalil 13 hours later
Brief Answer:
explained

Detailed Answer:
Hello again

The supportive care intensity needs to be determined based on the investigations.

Liv52, plenty of fluids and avoiding hepato toxic drugs is the way to go for now.

Liver function tests including bilirubin and ALT levels are needed to determine the extent of damage as jaundice presents an ominous sign. Hemolysis also needs to be ruled out especially if the unconjugated bilirubin is mainly raised. An ultrasound of the abdomen would be helpful in assessing the liver and spleen in this context.

You should not take it lightly and consult your GP immediately. If required then he may refer you to a specialist internal medicine doctor for further care.


Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hemolysis

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus(...

doctor1 MD

My globulin level is 1.8 and Albumin/Globulin ratio is 2.6. What should I do?

doctor1 MD

Hi doctor, I have new born baby boy. Now the age of my baby boy is 12 days only. Before discharge from hospital doctor inform us that my baby boy...

doctor1 MD

I have autoimmune hemolytic anemia (Evans Syndrome). In Oct. 2010 I developed a cough that would not go away....had a ct scan and found multiple...

doctor1 MD

i am 9 weeks pregnant and my antibodies titre is 1:128.My blood group A negative.This is my third pregnancy .Both my kids are A postive .My second...

doctor1 MD

61yo male with gallstone per ultrasound. Recently had my first attack resulting in rt groin pain radiating up to entire rt. torso. Also discovered...

doctor1 MD

My urine test results:

pH: 6.5 Protein: Trace Glucose: Trace Blood: +

MICROSCOPY

* Luecocytes > 1000 x 10 6 /L (
Erythrocytes 10 x 10 6 /L (...

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2